Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 325, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 27, 2004, 7:01 PM CDT for Rankin County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2004, 7:01 PM CDT (00:01 UTC)
- Expired
- Aug 27, 2004, 7:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 5 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3044 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 280001 SVRJAN MSC121-280030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 701 PM CDT FRI AUG 27 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 730 PM CDT * AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF I-20 EXIT 59...OR ABOUT 5 MILES NORTHEAST OF BRANDON...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BRANDON...I-20 EXIT 56 AT 720 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3226 8985 3238 8985 3235 9008 3215 9005 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:00 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 27, 3:00 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT FRI AUG 27 2004 .SHORT TERM... CURRENTLY...ISOLATED CONVECTION ACROSS THE CWA IS NEARLY STATIONARY. EXPECT COVERAGE TO BRIEFLY INCREASE WITH DAYTIME HEATING THIS AFTERNOON. 2Z JAN SOUNDING SHOWING ENOUGH MOISTURE...PW OF 2.00 INCHES...AND ENERGY...CAPE 4000 J/KG...TO SUPPORT THE STORMS. MOTION IS SLOW DUE TO LIGHT WINDS ALOFT. A RAPID DECREASE IN COVERAGE IS EXPECTED AFTER SUNSET. SATURDAY...WARM...MOIST CONDITIONS WILL PERSIST. INCREASED POPS TO HIGH END CHANCE FOR THE AFTERNOON AND EVENING DUE TO CONTINUED MOIST AND UNSTABLE CONDITIONS. SITUATION LOOKS VERY SIMILAR TO TODAY...WITH SFC BASED CAPES AROUND 4000 J/KG...LIS AROUND -7C AND PWS AROUND 2 INCHES. SATURDAY NIGHT THRU SUNDAY...SHORT RANGE GUIDANCE CONTINUES TO MOVE A BOUNDARY THROUGH THE REGION. FEEL THAT GFS IS TOO FAST WITH THE FRONTAL PASSAGE AGAIN TODAY. PREFER THE TIMING OF THE ETA...WITH THE FRONT ENTERING NW ZONES SUNDAY MORNING AND EXITING SE ZONES SUNDAY EVENING. MAINTAINED LIKELY POPS FOR SUNDAY. FORECAST SHEAR PROFILES REMAIN PALTRY...HOWEVER MOISTURE PARAMETERS CONTINUE TO INDICATE VERY MOIST CONDITIONS. PWS AROUND 2 INCHES...KIS IN THE UPPER 30S AND SFC DEWPOINTS IN THE MIDDLE 70S. EXPECT THE FRONT TO BE THE PRIMARY FORCING MECHANISM SUNDAY...ALTHOUGH OUR REGION WILL REMAIN IN THE RIGHT ENTRANCE REGION OF AN ULJ. THUS EXPECTING MCS TO DEVELOP ALONG THE FRONT LATE SUNDAY MORNING...MOVING THROUGH THE REGION DURING THE AFTERNOON. WITH THE BEST FORCING EJECTING TO OUR NORTH AND SHEAR PROFILES UNIMPRESSIVE...WILL REFRAIN FROM MENTIONING STRONG STORMS IN THE HWO. SUNDAY NIGHT AND MONDAY...FRONTAL BOUNDARY WILL PUSH TO OUR SOUTH. KEPT LOW END POPS OVERNIGHT INTO MONDAY TO ALLOW FOR REMAINING INSTABILITY AND MOISTURE THAT COULD SUSTAIN SHOWER ACTIVITY... ESPECIALLY IN OUR SOUTHEASTERN ZONES. REMAINING CLOUD COVER AND MOISTURE WILL KEEP HIGH TEMPERATURES ON MONDAY IN THE UPPER 80S...NEARING 90 IN OUR EXTREME SOUTHEASTERN ZONES. WITH CLEARING SKIES...LIGHT NORTHERLY WINDS OVER NIGHT...AND LOWER DEWPOINTS... MONDAY NIGHT LOW TEMPERATURES WILL BE ABLE TO REACH THE MIDDLE 60S IN OUR NORTHERN ZONES AND UPPER 60S IN OUR SOUTHERN ZONES. .LONG TERM... MED RANGE GUIDANCE IN FAIR AGREEMENT THROUGH MID WEEK. HIGH PRESSURE WILL SETTLE OVER THE OHIO RIVER VALLEY REGION...WITH SFC RIDGING IN CONTROL OF THE LOWER MS RIVER VALLEY REGION. EXPECT DRY CONDITION TUE AND WED WITH HIGH TEMPS NEAR SEASONAL AVERAGES AND LOW TEMPS 3 TO 5 DEGREES BELOW AVERAGE. BY LATE NEXT WEEK...MINOR DIFFERENCES BEGIN TO CREEP INTO THE MED RANGE GUIDANCE. THE 00Z/27 ECMWF MOVES A TROUGH INTO THE INNER MOUNTAIN WEST BY FRIDAY...WHILE THE 00Z/27 GFS IS A BIT SLOWER... MAINTAINING THE TROUGH AXIS NEAR THE WEST COAST. IN SPITE OF THIS...BOTH SOLUTIONS MAINTAIN A FLAT...ALBEIT WEAK...UPPER LEVEL RIDGE OVER OUR AREA. WITH BOTH THE ECMWF AND GFS A BIT SLOWER TO EVOLVE THE UPPER PATTERN TODAY...ALLOWING SFC HIGH PRESSURE TO REMAIN IN CONTROL OF OUR REGION...HAVE KEPT THE FORECAST DRY INTO THURSDAY. BY FRIDAY...SFC WINDS VEER TO A SOUTHEASTERLY COMPONENT AS THE SFC HIGH EXITS STAGE EAST PROMOTING THE RETURN OF GULF MOISTURE. AS A RESULT...OPTED TO INCLUDE SLIGHT CHC POPS FOR FRIDAY. LOW TEMPS WILL GRADUALLY WARM TO SEASONAL AVERAGES LATE NEXT WEEK WITH HIGHS REMAINING NEAR THE 90 DEGREE MARK. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 92 73 88 / 20 50 40 60 MERIDIAN 72 92 73 88 / 20 50 40 60 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SEA/GAGAN
Hazardous weather outlook, Aug 27, 2:27 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT FRI AUG 27 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281927- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 227 PM CDT FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH FRIDAY SEPTEMBER THIRD. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Aug 27, 6:47 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 647 PM CDT FRI AUG 27 2004 MSZ049-280020- RANKIN- 647 PM CDT FRI AUG 27 2004 THROUGH 720 PM...DOPPLER RADAR IMAGERY SHOWED A STRONG THUNDERSTORM 5 MILES WEST OF PELAHATCHIE. THE STORM IS SLOWLY DRIFTING TO THE WEST AT 4 MPH AND SHOULD BE OVER BRANDON AT 705 PM. THE STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...WHICH COULD BLOW OVER A FEW SMALL TREES OR BREAK A FEW LARGE TREE LIMBS. IN ADDITION TO THE WIND GUSTS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED AS THE STORM PASSES. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. HENRY
Special weather statement, Aug 27, 6:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 653 PM CDT FRI AUG 27 2004 MSZ059-280030- JEFFERSON- 653 PM CDT FRI AUG 27 2004 THROUGH 730 PM...DOPPLER RADAR IMAGERY SHOWED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF FAYETTE. THE STORM IS SLOWLY DRIFTING TO THE NORTH AND SHOULD REMAIN OVER RURAL PORTIONS OF JEFFERSON COUNTY. THE STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...WHICH COULD BLOW OVER A FEW SMALL TREES OR BREAK A FEW LARGE TREE LIMBS. IN ADDITION TO THE WIND GUSTS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED AS THE STORM PASSES. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. HENRY
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 5:47 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 38 min |
| Aug 28, 11:22 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 43 min |
| Aug 28, 11:42 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 38 min |
| Aug 28, 11:57 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 43 min |
| Aug 28, 12:49 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 31 min |
| Aug 28, 1:38 PM CDT | Flash Flood Warning | JAN | Sunflower | 2 hr |
| Aug 28, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 29 min |
| Aug 28, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 28 min |
| Aug 28, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 33 min |
| Aug 28, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 30 min |
| Aug 28, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 29 min |
| Aug 28, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 29 min |
| Aug 28, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 32 min |
| Aug 28, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.